Posted 19 June 2012 - 12:07 AM
Has anyone else ever experienced anything like this? I just saw my dermatologist last Monday and he was thrilled at how much better I looked than I had 8 weeks before, and was telling me he was pretty sure I'd found the ideal treatment. Just last week, I had maybe one or two active pimples - now it's more like a dozen all over again. Any advice or thoughts on this would be greatly appreciated!
Posted 19 June 2012 - 03:18 AM
The break out might be related to a number of things, Hormones, food, ect
I wouldn't throw in the towel on your treatment just yet. Something might have just set it off.
Give it a week or two to see if things get better. Also think of anything you might have changed \in your life that may have
triggered the break out. You had a milkshake and you don't normally drink milk, change in fabric softener.. things like that
Posted 19 June 2012 - 09:42 AM
Posted 20 June 2012 - 02:15 AM
I would get off Yaz and get on spironolactone. I knew a girl who got a pulmonary embolism from Yaz...and she was only 23 years old with no family history of blood clots. Yaz has been sued several times...
I though I heard something about Yaz getting sued.
Posted 24 June 2012 - 05:18 PM
That being said, I didn't want to go back on it especially - I just did because my dermatologist said it was the only thing he could think of that would help me aside from Accutane. I just read about spironolactone, though, and it sounds like it's worth a shot - I do think my acne is purely hormonal. I'll be going to a different doctor because I'm moving across country in a few weeks. Anyone have any more specific info or success stories about spironolactone?
Posted 24 June 2012 - 06:24 PM
Basically spiro mutes your androgen receptors so they can't create acne. Hormonal acne seems to be related to excess androgenic activity. Birth control clears acne by giving you doses of hormones...e.g. more estrogen. Spiro just mutes the excess activity you already have.
Like birth control, it only works for as long as you're on it, but it is a lot milder than birth control. There have been studies done showing that spiro is pretty safe to be on long-term. Since it only affects androgen receptors specifically, it's not going to change your entire hormone composition and give you mood swings and such.
It does take about 3-4 months to see results. Like any hormone treatment, it takes time.
Many women find that 100mg a day is their magic number for acne. You need to work up to that dose gradually over a few weeks.
Edited by Green Gables, 24 June 2012 - 06:26 PM.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users